Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 43, NWS Bismarck, ND

June 16, 2014Stark County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 16, 2014, 6:57 PM MDT for Stark County, North Dakota. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2014, 6:57 PM MDT (00:57 UTC)
Expired
Jun 16, 2014, 8:00 PM MDT
In force
63 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stark County, ND

The radar

The Bismarck radar (KBIS), 160 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 7:11 PM MDTHAIL 21 Se South Heart, NDREPORT RELAYED BY MEDIA. HAIL SIZE ESTIMATED FROM PHOTO.
Jun 16, 7:15 PM MDTHAIL 2.753 Se South Heart, NDMOSTLY QUARTER SIZED HAIL WITH SOME BASEBALL SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
207 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WUUS53 KBIS 170057
SVRBIS
NDC089-170200-
/O.NEW.KBIS.SV.W.0043.140617T0057Z-140617T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
657 PM MDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 800 PM MDT

* AT 654 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
  HEART...OR 8 MILES WEST OF DICKINSON...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKINSON AROUND 720 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE DICKINSON REGIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4697 10265 4674 10265 4678 10319 4693 10318
TIME...MOT...LOC 0057Z 258DEG 17KT 4687 10294

HAIL...1.00IN
WIND...60MPH

$$

AYD
2 follow-up statements
035 
WWUS53 KBIS 170111
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
811 PM CDT MON JUN 16 2014

NDC089-170200-
/O.CON.KBIS.SV.W.0043.000000T0000Z-140617T0200Z/
STARK ND-
711 PM MDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN STARK
COUNTY UNTIL 800 PM MDT...

AT 708 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH HEART...
OR 7 MILES WEST OF DICKINSON...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DICKINSON AROUND 735 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE DICKINSON REGIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4677 10309 4691 10310 4697 10265 4674 10265
TIME...MOT...LOC 0111Z 269DEG 14KT 4685 10293

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

AYD
518 
WWUS53 KBIS 170141
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM MDT MON JUN 16 2014

NDC089-170200-
/O.CON.KBIS.SV.W.0043.000000T0000Z-140617T0200Z/
STARK ND-
741 PM MDT MON JUN 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN STARK
COUNTY UNTIL 800 PM MDT...

AT 740 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DICKINSON...
MOVING EAST AT 15 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
STARK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4688 10304 4696 10265 4674 10265 4677 10305
TIME...MOT...LOC 0141Z 269DEG 14KT 4685 10276

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH

$$

SCHECK/MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:59 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 16, 4:59 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
559 PM CDT MON JUN 16 2014

.UPDATE...
ISSUED AT 558 PM CDT MON JUN 16 2014

FOLLOWING THE 20-21 UTC RAP/HRRR RUNS...SUPPORTED BY STABLE 18 UTC
NAM/GFS BUFR SOUNDINGS AND THE LACK OF A CUMULUS FIELD LATE THIS
AFTERNOON...REMOVED POPS GENERALLY ALONG AND EAST OF NORTH DAKOTA
HIGHWAY 3. ACROSS THE SOUTHWEST ISOLATED CELLS HAVE DEVELOPED.
HOWEVER...RATHER WEAK MID LEVEL LAPSE RATES APPEAR TO BE LIMITING
INTENSITY. ML CAPE OF 1500-2000 J/KG WITH DEEP LAYER SHEAR OF 40
KTS IS IN PLACE ACROSS THE SOUTHWEST. WILL CONTINUE TO MONITOR FOR
SEVERE CONVECTION...HOWEVER...THE COVERAGE OF ANY SEVERE THREAT
WILL BE ISOLATED. FINALLY...GIVEN UPSLOPE EASTERLY FLOW...DID ADD
A MENTION OF PATCHY FOG TO THE SOUTHWEST TONIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 250 PM CDT MON JUN 16 2014

MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE THUNDERSTORM
CHANCE...GO FIGURE.

SURFACE LOW PRESSURE SITUATED OVER SOUTHEAST MONTANA WITH AN
INVERTED TROUGH INTO WEST CENTRAL SOUTH DAKOTA. ORGANIZED
CONVECTION ACROSS SOUTH DAKOTA AND INTO MINNESOTA ALONG AN OLD
BOUNDARY. LATEST SHORT RANGE GUIDANCE SUGGESTS THAT
DESTABILIZATION SHOULD CONTINUE TO OCCUR OVER SOUTHWEST NORTH
DAKOTA LATE THIS AFTERNOON ALONG A DEVELOPING BOUNDARY INTO
CENTRAL NORTH DAKOTA. THE LAST FEW RUNS OF THE HRRR INDICATE
CONVECTION DEVELOPING IN WESTERN NORTH DAKOTA LATE THIS AFTERNOON
AND TRACKING EAST INTO CENTRAL NORTH DAKOTA. BUMPED UP POPS TO
CHANCE CATEGORY IN THE WEST THIS AFTERNOON...AND WILL MENTION THE
POSSIBILITY OF SEVERE STORMS. LATEST ITERATIONS OF THE HRRR AND
RAP CONTINUE TO DIMINISH CONVECTION AS IT MOVES INTO CENTRAL NORTH
DAKOTA THIS EVENING.

ON TUESDAY...THE UPPER LOW OVER THE WESTERN U.S. MOVES INTO THE
NORTHERN ROCKIES. UPPER LEVEL ASCENT WILL BE FOCUSED OVER EASTER
MONTANA...BUT AS WE MOVE THROUGH THE DAY...THE HEAVY PRECIPITATION
POTENTIAL WILL MOVE CLOSE TO THE NORTH DAKOTA BORDER. CONSIDERED A
FLASH FLOOD WATCH...BUT WITH THE INCREASED POTENTIAL HOLDING OFF
UNTIL AT LEAST TUESDAY AFTERNOON BUT MORE LIKE TUESDAY EVENING
THROUGH WEDNESDAY MORNING...WILL LET THE NEXT SHIFT TAKE ANOTHER
LOOK. PREVIOUS SHIFT HAD ADDED THE MENTION OF HEAVY RAIN TO THE
FAR WEST AND WILL CONTINUE THIS AGAIN.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 250 PM CDT MON JUN 16 2014

THE MEDIUM RANGE MODELS CONTINUE TO PROG AN UNSETTLED WEATHER
PATTERN OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH MUCH OF THE
WORK WEEK. THE MEDIUM RANGE MODELS ARE BEGINNING TO COME INTO BETTER
AGREEMENT REGARDING MOVING THE UPPER LOW EASTWARD AND MOVING A RIDGE
INTO THE DAKOTAS BY THE WEEKEND.

THE MODELS ARE CONSISTENT IN THE NEAR TERM PLACING THE LARGE UPPER
LEVEL LOW OVER THE NORTHERN US ROCKIES STATES TUESDAY NIGHT...WITH
THE LOW LIFTING NORTHEAST INTO SOUTHERN SASKATCHEWAN THURSDAY...AND
MOVING IT EAST ACROSS NORTH DAKOTA THURSDAY NIGHT AND FRIDAY.

TUESDAY NIGHT THROUGH THURSDAY: ON TUESDAY NIGHT A SURFACE LOW IS
FORECAST TO EXTEND FROM A LOW OVER KANSAS NORTHWESTWARD ACROSS
WESTERN SOUTH DAKOTA INTO EASTERN MONTANA. THIS SURFACE BOUNDARY IS
FORECAST TO LIFT NORTHEASTWARD INTO NORTH DAKOTA WEDNESDAY
MORNING...AND INTO SOUTH CENTRAL CANADA WEDNESDAY NIGHT/THURSDAY.
DURING THIS TIME THE INGREDIENTS FOR SEVERE THUNDERSTORMS WILL BE IN
PLACE. A LOW LEVEL JET BRINGING PLENTY OF MOISTURE AND ADDITIONAL
FORCING FOR THUNDERSTORM DEVELOPMENT...COMBINED WITH THE SURFACE
BOUNDARY...AND THE STRONG UPPER LEVEL JET ASSOCIATED WITH THE UPPER
LOW WILL BRING PLENTY OF CAPE AND SHEAR FOR SUSTAINING
THUNDERSTORMS.

AT THIS TIME IT APPEARS THE BEST CHANCE FOR SEVERE STORMS TUESDAY
NIGHT WILL BE ALONG AND SOUTH OF HIGHWAY 2. BY WEDNESDAY THE THREAT
IS MAINLY ALONG AND EAST OF HIGHWAY 85.

BY THURSDAY AFTERNOON AND NIGHT...THE UPPER LEVEL LOW SHOULD BE NEAR
THE ND/MT/SASKATCHEWAN BORDER. THIS IS FAVORABLE FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. ON THURSDAY NIGHT AND FRIDAY THE
UPPER LOW MOVES EAST ACROSS THE STATE...WITH CONTINUED SCATTERED
SHOWERS AND THUNDERSTORMS.

TUESDAY NIGHT THROUGH FRIDAY NIGHT: BY THE END OF THE WEEK THERE
WILL HAVE BEEN A GOOD CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS
- WITH THE ADDITIONAL THREAT OF HEAVY RAINS. WILL CONTINUE TO
HIGHLIGHT THE HEAVY RAIN THREAT ACROSS THE FORECAST AREA IN THE
HAZARDOUS WEATHER OUTLOOK.

SATURDAY THROUGH MONDAY...THE MODELS ARE IN BETTER AGREEMENT AND
BUILD A WEAK SHORTWAVE RIDGE OVER MONTANA/DAKOTAS. A FEW WEAK UPPER
LEVEL IMPULSES MOVING THROUGH THE WEAK RIDGE WILL RESULT IN ONLY
SMALL CHANCES OF THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 558 PM CDT MON JUN 16 2014

VFR CONDITIONS WILL BEGIN THE 00 UTC TAF CYCLE WITH ISOLATED TO
SCATTED THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA. KDIK IS THE
MOST LIKELY TERMINAL TO BE IMPACTED. WITH EASTERLY UPSLOPE FLOW
TONIGHT...MVFR/IFR FOG AND STRATUS IS EXPECTED TO DEVELOP AT KDIK
AND POSSIBLY KISN AND KBIS. KMOT AND KJMS LOOK TO REMAIN ON THE
FRINGE OF THIS FOG AND STRATUS DEVELOPMENT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...TWH
LONG TERM...JV
AVIATION...AYD
Hazardous weather outlook, Jun 16, 5:03 PM MDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT MON JUN 16 2014

NDZ018>021-031>035-040>045-172315-
DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
603 PM CDT MON JUN 16 2014 /503 PM MDT MON JUN 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT.
A FEW STORMS COULD BE STRONG TO SEVERE ACROSS THE SOUTHWEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY
RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING.

FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF
HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND THURSDAY.
STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING MAINLY ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-009>011-017-172315-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
603 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AND TONIGHT. A
FEW STRONG TO SEVERE STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY
RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON INTO WEDNESDAY MORNING.

FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF
HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-172315-
BOTTINEAU-
603 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO
BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF HIGHWAY 83.
HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. STAY
TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-012-013-022-023-025-036-037-046>048-050-051-172315-
ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
603 PM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY AFTERNOON/EVENING HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE...MAINLY ALONG AND SOUTH OF HIGHWAY 2. ALSO...HEAVY
RAIN WILL BE POSSIBLE OVER FAR WESTERN NORTH DAKOTA TUESDAY
AFTERNOON INTO WEDNESDAY MORNING.

FURTHERMORE...THUNDERSTORMS WEDNESDAY AFTERNOON/EVENING HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...MAINLY ALONG AND EAST OF
HIGHWAY 85. HEAVY RAIN IS ALSO POSSIBLE WEDNESDAY AND WEDNESDAY
NIGHT. STAY TUNED FOR UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Special weather statement, Jun 16, 3:57 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
457 PM CDT MON JUN 16 2014

NDZ043-162300-
BOWMAN-
357 PM MDT MON JUN 16 2014

...SPECIAL WEATHER STATEMENT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MUD BUTTES...OR 21 MILES
SOUTHWEST OF BOWMAN...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 30 MPH AND BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BOWMAN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4594 10377 4594 10385 4603 10390 4628 10338
      4600 10332 4593 10373 4593 10376
TIME...MOT...LOC 2157Z 244DEG 19KT 4601 10374

HAMILTON
Special weather statement, Jun 16, 6:13 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
713 PM CDT MON JUN 16 2014

NDZ033-041-170045-
HETTINGER ND-STARK ND-
613 PM MDT MON JUN 16 2014

...STRONG THUNDERSTORM ACROSS NORTHEAST HETTINGER COUNTY MOVING INTO
SOUTHEAST STARK COUNTY...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LEFOR...OR 26 MILES
SOUTHEAST OF DICKINSON...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN HETTINGER AND SOUTHERN STARK COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4678 10252 4672 10211 4649 10235 4653 10258
TIME...MOT...LOC 0012Z 199DEG 11KT 4659 10246

AYD
Local storm report, Jun 16, 6:19 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
719 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             12 NE REGENT            46.57N 102.41W
06/16/2014  E0.75 INCH       HETTINGER          ND   TRAINED SPOTTER

&&

MMATHEWS
Special weather statement, Jun 16, 6:43 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
743 PM CDT MON JUN 16 2014

NDZ031-170115-
GOLDEN VALLEY ND-
643 PM MDT MON JUN 16 2014

...STRONG THUNDERSTORM ACROSS NORTHERN GOLDEN VALLEY COUNTY...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TROTTERS...OR 25 MILES NORTHEAST OF
WIBAUX...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN GOLDEN VALLEY COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4734 10386 4734 10384 4733 10383 4733 10367
      4721 10366 4717 10367 4716 10401 4733 10402
TIME...MOT...LOC 0043Z 254DEG 15KT 4728 10384
Local storm report, Jun 16, 6:47 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
747 PM CDT MON JUN 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             2 SSW TROTTERS          47.29N 103.93W
06/16/2014  E0.75 INCH       GOLDEN VALLEY      ND   TRAINED SPOTTER

&&

MMATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:13 PM MDTSpecial Weather StatementBISHettinger32 min
Jun 16, 6:43 PM MDTSpecial Weather StatementBISGolden Valley32 min
Jun 16, 7:01 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley59 min
Jun 16, 7:09 PM MDTTornado WarningBISStark36 min
Jun 16, 8:00 PM MDTSevere Thunderstorm WarningBISStark60 min
Jun 16, 8:25 PM MDTTornado Warning Tornado observedBISStark35 min
Jun 16, 8:59 PM MDTSpecial Weather StatementBISStark61 min
Jun 16, 9:15 PM MDTSevere Thunderstorm WarningBISHettinger, Stark45 min
Jun 16, 10:09 PM MDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton, Stark66 min
Jun 16, 10:26 PM MDTSevere Thunderstorm WarningBISHettinger64 min
Jun 16, 11:04 PM MDTSpecial Weather StatementBISMorton56 min
Jun 17, 12:26 AM MDTSpecial Weather StatementBISSlope34 min
Jun 17, 4:37 PM MDTFlash Flood WatchBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 5 more10 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.